Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 390, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 20, 2011, 4:58 PM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 20, 2011, 5:10 PM EDT
- In force
- 12 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Jefferson County, KY
The radar
The Louisville radar (KLVX), 12 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS53 KLMK 202058
SVRLMK
KYC029-111-202130-
/O.NEW.KLMK.SV.W.0390.110720T2058Z-110720T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY STATION...MOVING
SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VALLEY STATION...
PLEASURE RIDGE PAR...
FAIRDALE...
BARRALLTON AND CUPIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3799 8569 3800 8594 3802 8594 3803 8592
3807 8592 3809 8590 3815 8591 3817 8576
TIME...MOT...LOC 2057Z 014DEG 3KT 3808 8582
WIND...HAIL 60MPH <.50IN
$$
SCHOETTMER1 follow-up statement
370
WWUS53 KLMK 202110
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM EDT WED JUL 20 2011
KYC029-111-202120-
/O.CAN.KLMK.SV.W.0390.000000T0000Z-110720T2130Z/
JEFFERSON KY-BULLITT KY-
510 PM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BULLITT AND
SOUTHWESTERN JEFFERSON COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3799 8569 3800 8594 3802 8594 3803 8592
3807 8592 3809 8590 3815 8591 3817 8576
TIME...MOT...LOC 2110Z 014DEG 3KT 3807 8581
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:22 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 20, 3:22 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT WED JUL 20 2011
.SHORT TERM (TONIGHT AND THURSDAY)...
...CONTINUED HEAT THREAT TO AT LEAST SATURDAY...
UPPER RIDGE IS MAKING SLOW PROGRESS INTO THE REGION THIS AFTERNOON.
MODELS IN AGREEMENT ON PLACING THE CENTER OF THIS RIDGE OVER THE
REGION THURSDAY AND FRIDAY...WHICH SHOULD BRING THE HIGHEST HEAT
INDICES OF THE WEEK AS WELL AS LESS CHANCES FOR STORMS. ONLY
EXCEPTION THURSDAY AFTERNOON LOOKS TO BE ON THE PERIPHERY OF THE
RIDGE IN THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND REGIONS.
FOR THE REST OF THIS AFTERNOON AND EVENING...SPC MESOANALYSIS
INDICATES AXIS OF INSTABILITY. ACROSS INDIANA AND NORTH CENTRAL
KENTUCKY...WITH PEAK CAPES AT 6000 J/KG! ONE CELL HAS INITIATED EAST
OF KBMG AND BOUNDARIES COMING OUT OF THIS TO SPARK OFF ADDITIONAL
SCATTERED STORMS TO ITS SOUTHEAST. STILL THINK THE SOUTHWEST
FORECAST AREA WILL BE SPARED FROM STORMS TODAY...GIVEN ITS PROXIMITY
TO THE SUPPRESSING RIDGE. WITH SUCH HIGH CAPES EXPECT TO SEE SOME
LARGE HAIL SIGNATURES ACROSS THE AREA...BUT WITH FREEZING LEVELS UP
AROUND 16 KFT...WOULD EXPECT A BIT OF MELTING AS THE PRECIP SHAFT
COMES DOWN. WILL PROBABLY SEE SOME ISOLATED DAMAGING WINDS COME OUT
OF THESE STRONGER CELLS THOUGH...AS WELL AS EXCESSIVE CLOUD TO
GROUND LIGHTNING...AS SEEN FROM THE CELL IN IND/S AREA.
AS FOR THE HEAT...THE HIGH DEWPOINTS ARE KEEPING MAX TEMPERATURES
FROM RISING INTO THE UPPER 90S...BUT MID 90S LOOK SOLID FOR
THURSDAY. HAVE BUMPED UP DEWPOINT FORECASTS CLOSER TO THE
NAM...WHICH HAS DONE PRETTY WELL FOR TODAY. THE NEW TEMP/DEWPOINT
NUMBERS WOULD VOUCH FOR ADDING A HEAT ADVISORY TO OUR EASTERN CWA.
AS IT IS NOT A 4-DAY ADVISORY...AS WITH THE OTHER HEAT
PRODUCTS...WILL ONLY ADD FOR THURSDAY/S HEAT. EITHER THE NIGHT SHIFT
TOMORROW OR DAY SHIFT LIKELY WILL ADD FOR FRIDAY AS WELL...BUT TOO
EARLY TO ISSUE AT THIS POINT. SPEAKING OF THE 4-DAY HEAT ADVISORY
PRODUCT...THAT AREA LOOKS LIKE IT WILL VERIFY FOR AROUND 105 DEGREES
TODAY. GIVEN THAT TODAY WAS A BIT MORE IFFY AND THAT THE NEXT THREE
DAYS LOOK MORE SOLID...WILL GO AHEAD AND EXPAND THE CURRENT
EXCESSIVE HEAT WARNING EASTWARD TO COVER THAT AREA.
.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
...RELIEF FROM THE HEAT IN SIGHT...
THURSDAY NIGHT - SATURDAY NIGHT...
UPPER LEVEL RIDGE WILL MAINTAIN ITS HOLD ON THE AREA INTO THE
WEEKEND ALLOWING FOR CONTINUED HOT AND HUMID CONDITIONS. EXCESSIVE
HEAT WARNING WILL CONTINUE TO BE IN EFFECT FOR ALL BUT THE EASTERN
TIER OR TWO OF COUNTIES THROUGH SATURDAY EVENING AS A 3RD AND 4TH
DAY OF OPPRESSIVE HEAT BLANKETS THE AREA. HIGH TEMPERATURES WILL BE
THE WARMEST ON FRIDAY AFTERNOON...TOPPING OUT IN THE MID 90S WITH A
SLIGHT DROP OFF ON SATURDAY IN THE LOWER 90S. THE COMBINATION OF
THESE TEMPERATURES AND DEW POINTS REMAINING IN THE MID AND UPPER 70S
WILL ALLOW FOR HEAT INDICES AT OR ABOVE 110 DEGREES ALONG AND WEST
OF I 65 AND VALUES AROUND 105 TO 110 EAST OF THIS LINE ON FRIDAY.
SATURDAY/S VALUES SHOULD BE SLIGHTLY LOWER...ALTHOUGH MUCH WILL
DEPEND ON CONVECTION. NEVERTHELESS...VALUES OVER 100 DEGREES FOR A
4TH/5TH CONSECUTIVE DAY WARRANT A CONTINUED EXCESSIVE HEAT WARNING
FOR ALMOST ALL AREAS.
AS FAR AS CONVECTION IS CONCERNED...DO EXPECT ISOLATED TO SCATTERED
DIURNAL CONVECTIVE ACTIVITY FRI/SAT AFTERNOONS AND EVENINGS AS
STRONGLY UNSTABLE ENVIRONMENT IS ABLE TO EVENTUALLY OVERCOME CAPPING
FROM SUBSIDENT HIGH PRESSURE. OVERNIGHT LOWS WILL RANGE AROUND THE
MID AND UPPER 70S EACH NIGHT.
SUNDAY - MONDAY NIGHT...
A SHORTWAVE EMBEDDED IN THE MEAN BELT OF WESTERLIES WILL SLIDE
ACROSS THE NORTHERN GREAT LAKES SUNDAY AND MONDAY. THIS WILL HELP TO
SUPPRESS THE RIDGING MORE ACROSS THE OHIO VALLEY...ALONG WITH A COOL
FRONTAL BOUNDARY SLIDING DOWN NEAR THE OHIO RIVER BY MONDAY MORNING.
THIS IS EXPECTED TO BRING AN INCREASE IN CONVECTIVE COVERAGE EACH
AFTERNOON AND EVENING AS CAP WILL BE WEAKER AND A BETTER FORCING
MECHANISM WILL BE PRESENT. HAVE SOLID CHANCE POPS ON SUNDAY GIVING
WAY TO BETTER COVERAGE ON MONDAY WITH THE FRONTAL BOUNDARY. MAY HAVE
TO EVENTUALLY GO WITH NUMEROUS THUNDERSTORMS ON MONDAY. AS FAR AS
TEMPERATURES ARE CONCERNED...THE INCREASED CONVECTION SHOULD YIELD
SLIGHTLY LOWER HIGHS IN THE LOWER 90S EACH DAY. DEW POINTS AHEAD OF
THE FRONT WILL STILL BE IN THE LOW TO MID 70S...POSSIBLY POOLING
INTO THE UPPER 70S AGAIN. SUNDAY COULD ONCE AGAIN YIELD HEAT INDICES
HIGH ENOUGH TO SUPPORT ADVISORY CRITERIA HOWEVER DUE TO THE
INCREASED CONVECTION WILL NOT EXTEND ANY HEADLINES. WILL CONTINUE TO
MONITOR TRENDS FOR POSSIBLE EXTENSIONS LATER IN THE WEEK.
TUESDAY - WEDNESDAY...
FRONTAL BOUNDARY IS EXPECTED TO SETTLE AROUND THE SOUTHERN CWA
BOUNDARY BY TUESDAY WITH CONTINUED ISOLATED TO SCATTERED
THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING. WILL KEEP
WEDNESDAY DRY UNTIL FRONTAL POSITION BECOMES MORE CERTAIN. HIGHS
WILL CONTINUE TO GRADUALLY COOL AND HUMIDITY VALUES WILL DECREASE AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH BEHIND THE FRONT.
HIGHS ON TUESDAY AND WEDNESDAY SHOULD DROP INTO THE UPPER 80S WITH
LOWS BACK IN THE UPPER 60S ON TUESDAY NIGHT.
&&
.AVIATION (18Z TAF ISSUANCE)...
EXPECTING GENERALLY VFR CONDITIONS THIS PERIOD AS LARGE UPPER HIGH
BUILDS IN FROM THE WEST. AS WAS THE CASE YESTERDAY...EXPECT SOME
CONVECTIVE DEVELOPMENT MAINLY OVER THE KLEX AND POSSIBLY THE KSDF
TERMINALS. THE STABLE RIDGE SHOULD KEEP KBWG DRY. FOR NOW HAVE GONE
WITH VICINITY STORMS UNTIL WE GET AN IDEA OF WHERE INITIATION OF
CELLS BEGINS. AREAS THAT DO SEE RAIN LIKELY WILL HAVE LOWER VSBY/S
TOWARD DAYBREAK THURSDAY...BUT TOO EARLY TO PUT IN TAFS AT THIS
TIME. EXPECT DRIER CONDITIONS THURSDAY WITH THE RIDGE RIGHT OVER
HEAR.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
KYZ023>040-045>047-053-054-061>065-070>077-081.
HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/
THURSDAY FOR KYZ041>043-048-049-055>057-066-067-078-082.
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
INZ076>079-083-084-089>092.
&&
SHORT TERM........RJS
LONG TERM.........BJS
AVIATION..........RJSHazardous weather outlook, Jul 20, 3:36 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 336 PM EDT WED JUL 20 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 336 PM EDT WED JUL 20 2011 /236 PM CDT WED JUL 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING INTO THE EVENING HOURS...MAINLY OVER SOUTH CENTRAL INDIANA AS WELL AS CENTRAL KENTUCKY ALONG AND EAST OF A LOUISVILLE TO BURKESVILLE LINE. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...EXCESSIVE LIGHTNING AND ISOLATED DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. OUTSIDE OF ANY COOLING THUNDERSTORMS...DANGEROUS HEAT WILL CONTINUE INTO THE EARLY EVENING HOURS. HIGHEST HEAT INDICES WILL RANGE FROM 100 TO 115 DEGREES...WITH THE HIGHER VALUES EXPECTED ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE PROLONGED HEAT IS EXPECTED ACROSS THE REGION THURSDAY AFTERNOON...WITH A LARGE AREA OF HIGH PRESSURE IN THE UPPER LEVELS EXPECTED TO BE CENTERED OVER THE REGION. PEAK HEAT INDICES WILL RANGE FROM 105 TO 115 ACROSS THE AREA...AGAIN WITH THE HIGHEST VALUES ALONG AND WEST OF INTERSTATE 65. ISOLATED TO SCATTERED STORMS AGAIN ARE POSSIBLE LATE THURSDAY AFTERNOON...THOUGH THE BEST CHANCE FOR DEVELOPMENT WILL BE OVER THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND. THE MAIN THREAT WITH THESE STORMS WILL BE FREQUENT TO EXCESSIVE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS. HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY AND SATURDAY. HEAT INDEX VALUES WILL BE NEAR OR EXCEED 105 IN MOST LOCATIONS DURING THE AFTERNOON HOURS. AREAS ALONG AND WEST OF INTERSTATE 65 MAY SEE HEAT INDEX VALUES ABOVE 110 FRIDAY AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH TUESDAY. THE MAIN THREATS FROM ANY STORMS WILL BE EXCESSIVE LIGHTNING AND HEAVY RAINFALL. THUNDERSTORM COVERAGE WILL BE HIGHEST ON SUNDAY AND MONDAY AS A FRONTAL BOUNDARY APPROACHES THE REGION FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SIZED HAIL...STRONG WINDS...AND FLOODED ROADS TO THE NATIONAL WEATHER SERVICE. RJS/BJS
In the hours before
Local storm report, Jul 20, 12:55 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1255 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 ENE ALTON 38.11N 84.89W
07/19/2011 E1.00 INCH ANDERSON KY PUBLIC
REPORT OF GREATER THAN 1 INCH HAIL MIXED WITH PEA TO
THREE-QUARTER INCH SIZE HAIL... ALSO ESTIMATES GREATER
THAN 65 MPH WINDS OCCURRED SHORTLY AFTER THE HAIL
OBSERVATION
&&
EVENT NUMBER LMK1101018
LGSpecial weather statement, Jul 20, 3:41 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT WED JUL 20 2011 KYZ030-202015- JEFFERSON- 341 PM EDT WED JUL 20 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND STRONG WINDS... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OKOLONA...AND MOVING WEST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... ST. MATTHEWS... OKOLONA... FAIRDALE... HIGHVIEW... LOUISVILLE INTERNATIONAL AIRPORT... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 125 AND 134. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3811 8558 3807 8580 3821 8579 3826 8563 TIME...MOT...LOC 1941Z 082DEG 4KT 3816 8572 RS
Local storm report, Jul 20, 4:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST LOUISVILLE 38.22N 85.74W
07/20/2011 M61 MPH JEFFERSON KY ASOS
REPORTED AT LOUISVILLE INTERNATIONAL AIRPORT
&&
EVENT NUMBER LMK1101019
SZAPPANOSLocal storm report, Jul 20, 4:06 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL LOUISVILLE 38.22N 85.74W
07/20/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED AT FERN VALLEY
&&
EVENT NUMBER LMK1101020
SZAPPANOSLocal storm report, Jul 20, 4:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT WED JUL 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG COXS CREEK 37.90N 85.47W
07/19/2011 NELSON KY TRAINED SPOTTER
MINOR ROOF DAMAGE AND TREE LIMBS DOWN 2.5 MILES
SOUTHEAST OF HIGH GROVE.
&&
EVENT NUMBER LMK1101021
RJSSpecial weather statement, Jul 20, 4:39 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT WED JUL 20 2011
KYZ030-202115-
JEFFERSON-
439 PM EDT WED JUL 20 2011
...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRDALE...AND MOVING SOUTHWEST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
PLEASURE RIDGE PAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3808 8575 3804 8588 3801 8592 3807 8592
3809 8590 3815 8591 3819 8577
TIME...MOT...LOC 2038Z 043DEG 13KT 3809 8581
DKThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:06 PM EDT | Special Weather Statement | LMK | Nicholas | 24 min |
| Jul 19, 8:26 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 34 min |
| Jul 19, 9:35 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 25 min |
| Jul 19, 9:52 PM EDT | Special Weather Statement | LMK | Adair, Russell | 23 min |
| Jul 19, 10:06 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 24 min |
| Jul 19, 10:22 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 23 min |
| Jul 19, 10:36 PM EDT | Special Weather Statement | LMK | Oldham | 24 min |
| Jul 19, 11:17 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 28 min |
| Jul 19, 11:45 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 20, 12:08 AM EDT | Special Weather Statement | LMK | Hart | 37 min |
| Jul 20, 12:47 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 20, 1:17 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Jul 20, 1:31 AM EDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Jul 20, 3:41 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 20, 3:53 PM EDT | Heat Advisory | LMK | Bourbon, Boyle, Casey, Clark, Clinton, Fayette and 6 more | 11 hr |
| Jul 20, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Jul 20, 4:06 PM EDT | Areal Flood Advisory | LMK | Jefferson | 101 min |
| Jul 20, 4:39 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Jul 20, 5:42 PM EDT | Special Weather Statement | LMK | Barren | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.